Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 162, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Sep 1, 2008, 2:39 PM CDT for Smith County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2008, 2:39 PM CDT (19:39 UTC)
- Expired
- Sep 1, 2008, 3:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 41 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 011939
TORJAN
MSC129-012030-
/O.NEW.KJAN.TO.W.0162.080901T1939Z-080901T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT MON SEP 1 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 330 PM CDT
* AT 239 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 18 MILES
SOUTHEAST OF PINEVILLE...OR NEAR STRINGER...MOVING NORTHWEST AT 40
MPH.
* THE TORNADO WILL BE NEAR...
PINEVILLE BY 300 PM CDT...
6 MILES NORTHEAST OF RALEIGH BY 305 PM CDT...
BURNS BY 310 PM CDT...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3198 8965 3206 8966 3206 8972 3221 8973
3222 8972 3223 8970 3223 8932 3189 8933
TIME...MOT...LOC 1939Z 129DEG 35KT 3195 8924
$$
EECWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 1, 11:44 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Sep 1, 11:44 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1144 AM CDT MON SEP 1 2008
...GUSTAV MOVING ONSHORE ON THE SERN LA COAST...
.DISCUSSION...GUSTAV HAS BEGUN TO MOVE ONSHORE ALONG THE SERN LA
COAST. BANDS OF SQUALLS WILL CONTINUE TO PIVOT INTO THE AREA AND THE
RISK OF TORNADOES WILL CONTINUE FOR AREAS ALONG AND SOUTH OF THE
I-20 CORRIDOR THIS AFTERNOON. WIND GUSTS WILL CONTINUE TO INCREASE
DURING THE AFTERNOON AS GUSTAV LIFTS INLAND INTO LA. THE STRONGEST
WIND GUSTS WILL OCCUR IN PRECIP AS STRONG WINDS ARE MIXED DOWN TO
THE SURFACE. SLIGHT ADJUSTMENTS MADE TO AFTERNOON HIGHS AND POPS
SOME CENTRAL AND SRN ZONES.
&&
.PREV DISCUSSION...THE NEXT 48-60 HRS WILL BE ALL ABOUT
GUSTAV...THE REMNANTS AND WEATHER RISKS AS THE SYSTEM EVOLVES.
LANDFALL LOOKS TO BE EARLIER THAN PREV ANTICIPATED AND LIKELY VERY
CLOSE TO PORT FOURCHON BETWEEN 7-8 AM. SFC PRESSURE FALL COUPLET
STRONG SUPPORTS THIS WITH A NEARLY STEADY NW HEADING THROUGH
SOUTH-CENTRAL LA.
A FEW MAIN ISSUES TO FOCUS ON FOR THE NEXT 24HRS. HOW MUCH WILL WILL
THE CWA GET AND WHAT IMPACTS TO EXPECT...TORNADO RISK...THEN
FLOODING POTENTIAL.
THE HIGHEST WINDS LOOK TO OCCUR ALONG THE HIGHWAY 84/98 CORRIDOR
FROM NATCHEZ TO HATTIESBURG. THIS AREA WILL LIKELY SEE SUSTAINED
30-45 MPH WITH GUSTS 50-65 MPH. EXPECT WIDESPREAD TREES/POWER LINES
DOWN WITH AN EXTENDED PERIOD OF POWER OUTAGES. THE AREA N OF HWY 84
TO I-20 SHOULD SEE SUSTAINED 20-35 MPH WITH GUSTS 40-50 MPH. SCT TO
WIDESPREAD TREE/POWER LINE DMG WITH A DECENT AMOUNT OF POWER
OUTAGES. NORTH OF I-20 WILL SEE SUSTAINED 18-25 MPH WITH GUSTS 30-40
MPH. SCT TREES WILL LIKELY COME DOWN. THE MAIN TIME FRAME FOR THE
STRONGEST WINDS WILL BE BETWEEN 8AM N THE SE TO AROUND MIDNIGHT IN
THE SW. WINDS SHOULD BEGIN TO DIMINISH FROM THAT POINT ON. DUE TO
THE FASTER SPEED...WE WILL REMOVE THE TS WIND WARNING AND WIND ADV
AT 09Z (4AM). THIS WILL ALSO ALLOW FOR A CLEANER SUITE OF PRODUCTS
WHICH IS QUITE LENGTHLY ALREADY.
THE MAIN SVR RISK WILL BE WITH TORNADOES IN THE OUT RAIN/STORM
BANDS. MY THINKING IS THAT GUSTAV MAY BE PROLIFIC TORNADO PRODUCER
AS THE DRY AIR INGREDIENT LOOKS TO BE PRESENT. STORM TRENDS THIS
MORNING SUPPORT THIS AS SEVERAL SUPERCELL STRUCTURES ARE/HAVE BEEN
MOVING ON SHORE ACROSS MOBILES CWA. THIS FAVORED TORNADO AREA WILL
ROTATE OUR WAY AND SHIFT W THROUGH THE DAY AND INTO THE TONIGHT
PERIOD. BEST RISK TODAY WILL BE SE OF A MERIDIAN TO BROOKHAVEN LINE.
THE FOCUS SHIFTS TO S OF A LAKE PROVIDENCE TO JACKSON TO LAUREL LINE
THIS EVENING/OVERNIGHT. MOST WILL BE BRIEF AND WEAK (EF0 TO EF1) BUT
STRONG SHEAR LOOKS TO SUPPORT A FEW STRONG TORNADOES AS WELL (EF2).
THE BRIEF PART IS TRICKY AS ANY TORNADO MAY COVER A LARGE DISTANCE
B/C OF THE FAST MOTIONS. DUE TO THIS INCREASED RISK...I HAVE/WILL
PLAY UP THE POTENTIAL MORE AND HAVE INCREASED THE PROBABILITIES TO
AROUND 12-18%.
AS FOR FLOODING...NOT REAL CONCERNED FOR THE TODAY PERIOD...BUT THE
RISK WILL INCREASE ACROSS THE S PORTION THROUGH THE AFTERNOON. THE
FLOODING POTENTIAL WILL REALLY INCREASE LATER TONIGHT AND ESPECIALLY
ON TUE. DURING THIS TIME...THE CENTER OF GUSTAV WILL SLOW AND ALLOW
FOR MORE OF A TRAINING SETUP...ESPECIALLY ACROSS THE W HALF. AREAS
W OF I-55...MAINLY AROUND THE MS RIVER...COULD SEE SOME 5-10 INCH
TOTALS DEPENDING ON HOW THE BANDS OF CONVECTION SET UP.
THE FLOODING AND TORNADO RISK WILL CONTINUE FOR TUE WITH A FOCUS
ACROSS THE W HALF OF THE CWA. WILL HAVE TO EVALUATE THE FLASH FLOOD
WATCH OVER THE NEXT FEW SHIFTS TO SEE IF IT NEEDS TO BE EXTENDED.
AGAIN...PARAMETERS ARE SETTING UP FOR AN ACTIVE TORNADO DAY. THIS
RISK MAY EXTEND INTO WEDNESDAY AS THE REMNANTS OF GUSTAV LINGER NEAR
THE AREA.
AS FOR FORECAST ELEMENTS...TWEAK TEMPS FOR SOME AREAS AS SOME WILL
BE COOLER DUE TO LONGER PERIODS OF PRECIP...OTHERS MAY GET WARMER
COME TUE/WED AS BRIEF BRAKES IN THE PRECIP WILL ALLOW FOR WARMING
WHICH WILL INCREASE INSTABILITY AND SUPPORT MORE STORMS. AS FOR
POPS...GENERALLY INCREASED POPS FOR ALL AREAS THROUGH WED. I ADDED
HEAVY RAIN AND TORNADOES INTO THE ZONES FOR THIS AFTERNOON THROUGH
TUES TO BETTER DESCRIBE THE RISK. I NORMALLY DONT LIKE TO MENTION
THUNDER WITH TROPICAL SYSTEMS...BUT GUSTAV HAS BEEN SUPPORTING SOME
LIGHTING EITHER IN THE CORE OR IN BANDS TO AT LEAST MENTION ISO
THUNDER WHILE WE ARE UNDER HIS INFLUENCE. /CME/
.LONG TERM...THE FORECAST FOR THE EXTENDED IS DIFFICULT BUT
CONTINUES TO LOOK LIKE IT COULD BE A WET ONE. THE MDLS CONTINUE TO
SUGGEST GUSTAV SLOWING DOWN CONSIDERABLY AND POSSIBLY STALLING
ACROSS NORTHWESTERN LA/ERN TX. IF THE REMNANTS OF GUSTAV DO STALL
OUT OR SLOW DOWN OVER THAT AREA THIS WILL SET THE STAGE FOR A
PROLONGED PERIOD OF RAIN. A FFA IS ALREADY IN EFFECT THROUGH WED EVN
AND IF THIS SCENARIO SETS UP THEN THAT WATCH WILL MOST LIKELY NEED
TO BE EXTENDED INTO THU WHERE IT LOOKS LIKE AN AREA OF HEAVY RAIN
COULD SET UP ACROSS NERN LA/SERN AR AND WRN MS. AFTER THU IT STILL
LOOKS LIKE THERE WILL BE A DECENT CHANCE FOR SOME RAIN INTO THE
WEEKEND. /CAB/
&&
.AVIATION...CEILINGS ACROSS THE REGION WERE GENERALLY VFR WITH MVFR
CEILINGS TO THE SOUTH FOR THIS MORNING. TROPICAL SHOWERS AND
EMBEDDED THUNDERSTORMS WILL CONTINUE FOR MVFR TO IFR ISSUES WITH
PERIODS OF HEAVY RAINS ACROSS THE REGION FOR THE NEXT 24 HOURS.
EXPECT CEILINGS TO BECOME MVFR-IFR LEVELS TO DEVELOP FROM THE SOUTH
FOR LATE THIS AFTERNOON THROUGH TONIGHT INTO TUESDAY MORNING. STRONG
GUSTY WINDS WILL ALSO BE AN ISSUE FOR TODAY AND TONIGHT. THE HIGHEST
WINDS WILL OCCUR OVER CENTRAL AND SRN ZONES WITH TROPICAL STORM
FORCE GUSTS POSSIBLE SOUTH OF I-20. WIND WILL INCREASE OVER WRN
AREAS...INCLUDING THE DELTA...DURING THE AFTERNOON AS GUSTAV LIFTS
NWWD ACROSS LA.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 82 72 85 / 100 98 82 84
MERIDIAN 74 84 72 86 / 83 83 62 72
VICKSBURG 75 81 73 84 / 100 100 99 92
HATTIESBURG 73 84 74 86 / 100 89 57 74
NATCHEZ 73 81 74 82 / 100 100 99 90
GREENVILLE 73 81 73 81 / 93 100 97 93
GREENWOOD 73 82 72 83 / 84 96 77 85
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 4 AM CDT TUESDAY FOR MSZ018-019-025>046-
050>052-057-058.
FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR MSZ040>043-047>050-
053>056-059>066-072>074.
TROPICAL STORM WIND WARNING UNTIL 4 AM CDT TUESDAY FOR
MSZ047>049-053>056-059>066-072>074.
LA...WIND ADVISORY UNTIL 4 AM CDT TUESDAY FOR LAZ007>009.
FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR LAZ007>009-015-016-
023>026.
TROPICAL STORM WIND WARNING UNTIL 4 AM CDT TUESDAY FOR LAZ015-
016-023>026.
AR...WIND ADVISORY UNTIL 4 AM CDT TUESDAY FOR ARZ074-075.
FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ARZ074-075.
&&
CME/CAB/03/17Hazardous weather outlook, Sep 1, 2:25 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 225 PM CDT MON SEP 1 2008 ARZ074-075-LAZ007>009-015-016-023-025-MSZ040>043-047>050-053>056- 021900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH- 225 PM CDT MON SEP 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY AS HURRICANE GUSTAV MOVES NORTHWEST OVER SOUTH LOUISIANA ...WIND...HEAVY RAINS AND TORNADOES WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT AND TUESDAY. EXPECT SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER WIND GUSTS BETWEEN 40 AND 50 MPH. THE STRONGEST WINDS WILL BE LOCATED WITHIN THE HEAVY OUTER RAIN BANDS. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS ON FORECASTED WIND SPEEDS AND RAINFALL AMOUNTS AND KEEP UP TO DATE ON THE LATEST INFORMATION CONCERNING GUSTAV. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON THROUGH TUESDAY. TORNADOES WILL BE POSSIBLE WITH THE OUTER RAIN BANDS...ESPECIALLY FOR AREAS ALONG AND SOUTH OF I-20 THROUGH AFTERNOON. BY EVENING...THE RISK OF TORNADOES WILL INCREASE AND SPREAD TO THE NORTH. A FEW TORNADOES MAY BE ON THE STRONG SIDE. HEAVY RAIN POTENTIAL WILL INCREASE LATE THIS AFTERNOON AND ESPECIALLY OVERNIGHT. SEVERAL RAIN BANDS MAY MOVE REPEATEDLY OVER THE SAME LOCATIONS RESULTING IN A QUICK 2 TO 4 INCHES OF RAIN. THROUGH TONIGHT...MOST LOCATIONS WILL RECEIVE 1 TO 3 INCHES OF RAIN WITH LOCALIZED AREAS POSSIBLY SEEING 3 TO 6 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY AS THE REMNANTS OF GUSTAV LINGERS ON TUESDAY NIGHT INTO WEDNESDAY. WE MAY SEE THE WESTERN AREAS IMPACTED BY LOCALLY HEAVY RAINS...ESPECIALLY IF THE TROPICAL SYSTEM STALLS WEST OF THE REGION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND TUESDAY. MSZ018-019-025>039-044>046-051-052-057-058-021900- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON-LAUDERDALE-JASPER- CLARKE- 225 PM CDT MON SEP 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND EAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY AS HURRICANE GUSTAV MOVES NORTHWEST OVER SOUTH LOUISIANA ...WIND...HEAVY RAINS AND TORNADOES WILL BE POSSIBLE THIS AFTERNOON THROUGH TUESDAY. EXPECT SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER WIND GUSTS BETWEEN 30 AND 40 MPH. THE STRONGEST WINDS WILL BE LOCATED WITHIN THE HEAVY OUTER RAIN BANDS. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS ON FORECASTED WIND SPEEDS AND RAINFALL AMOUNTS AND KEEP UP TO DATE ON THE LATEST INFORMATION CONCERNING GUSTAV. TORNADOES WILL BE POSSIBLE WITH THE OUTER RAIN BANDS...ESPECIALLY FOR AREAS ALONG AND SOUTH OF I-20 THROUGH AFTERNOON. BY EVENING...THE RISK OF TORNADOES WILL INCREASE AND SPREAD TO THE NORTH. A FEW TORNADOES MAY BE ON THE STRONG SIDE. LOCALLY HEAVY RAIN POTENTIAL WILL INCREASE LATE THIS AFTERNOON AND ESPECIALLY OVERNIGHT. SEVERAL RAIN BANDS MAY MOVE REPEATEDLY OVER THE SAME LOCATIONS RESULTING RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS OF 3 TO 5 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY AS THE REMNANTS OF GUSTAV LINGERS ON TUESDAY NIGHT INTO WEDNESDAY. WE MAY SEE THE WESTERN AREAS IMPACTED BY LOCALLY HEAVY RAINS...ESPECIALLY IF THE TROPICAL SYSTEM STALLS WEST OF THE REGION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND TUESDAY. LAZ024-026-MSZ059>063-021900- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 225 PM CDT MON SEP 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH PORTION OF NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY AS HURRICANE GUSTAV MOVES NORTHWEST OVER SOUTH LOUISIANA ...WIND...HEAVY RAINS AND TORNADOES WILL BE POSSIBLE THIS AFTERNOON THROUGH TUESDAY. EXPECT SUSTAINED WINDS OF 30 TO 40 MPH WITH HIGHER WIND GUSTS BETWEEN 60 AND 70 MPH. THE STRONGEST WINDS WILL BE LOCATED WITHIN THE HEAVY OUTER RAIN BANDS. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS ON FORECASTED WIND SPEEDS AND RAINFALL AMOUNTS AND KEEP UP TO DATE ON THE LATEST INFORMATION CONCERNING GUSTAV. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON THROUGH TUESDAY. TORNADOES WILL BE POSSIBLE WITH THE OUTER RAIN BANDS...ESPECIALLY FOR AREAS ALONG AND SOUTH OF HIGHWAY 84 THROUGH TONIGHT. THE RISK OF TORNADOES WILL INCREASE AND SPREAD TO THE NORTH. A FEW TORNADOES MAY BE ON THE STRONG SIDE. HEAVY RAIN POTENTIAL WILL INCREASE LATE THIS AFTERNOON AND ESPECIALLY OVERNIGHT. SEVERAL RAIN BANDS MAY MOVE REPEATEDLY OVER THE SAME LOCATIONS RESULTING IN A QUICK 2 TO 4 INCHES OF RAIN. THROUGH TONIGHT...MOST LOCATIONS WILL RECEIVE 3 TO 6 INCHES OF RAIN WITH LOCALIZED AREAS POSSIBLY SEEING 6 TO 10 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY AS THE REMNANTS OF GUSTAV LINGERS ON TUESDAY NIGHT INTO WEDNESDAY. WE MAY SEE THE WESTERN AREAS IMPACTED BY LOCALLY HEAVY RAINS...ESPECIALLY IF THE TROPICAL SYSTEM STALLS WEST OF THE REGION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND TUESDAY. MSZ064>066-072>074-021900- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 225 PM CDT MON SEP 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY AS HURRICANE GUSTAV MOVES NORTHWEST OVER SOUTH LOUISIANA ...WIND...HEAVY RAINS AND TORNADOES WILL BE POSSIBLE THIS AFTERNOON THROUGH TUESDAY. EXPECT SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER WIND GUSTS BETWEEN 40 AND 50 MPH. THE STRONGEST WINDS WILL BE LOCATED WITHIN THE HEAVY OUTER RAIN BANDS. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS ON FORECASTED WIND SPEEDS AND RAINFALL AMOUNTS AND KEEP UP TO DATE ON THE LATEST INFORMATION CONCERNING GUSTAV. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON THROUGH TUESDAY. TORNADOES WILL BE POSSIBLE WITH THE OUTER RAIN BANDS...ESPECIALLY FOR AREAS ALONG AND SOUTH OF I-20 THROUGH AFTERNOON. BY EVENING...THE RISK OF TORNADOES WILL INCREASE AND SPREAD TO THE NORTH. A FEW TORNADOES MAY BE ON THE STRONG SIDE. HEAVY RAIN POTENTIAL WILL INCREASE LATE THIS AFTERNOON AND ESPECIALLY OVERNIGHT. SEVERAL RAIN BANDS MAY MOVE REPEATEDLY OVER THE SAME LOCATIONS RESULTING IN A QUICK 2 TO 4 INCHES OF RAIN. THROUGH TONIGHT...MOST LOCATIONS WILL RECEIVE 3 TO 5 INCHES OF RAIN WITH LOCALIZED AREAS POSSIBLY SEEING 5 TO 10 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY AS THE REMNANTS OF GUSTAV LINGERS ON TUESDAY NIGHT INTO WEDNESDAY. WE MAY SEE THE WESTERN AREAS IMPACTED BY LOCALLY HEAVY RAINS...ESPECIALLY IF THE TROPICAL SYSTEM STALLS WEST OF THE REGION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 17
In the hours before
Local storm report, Sep 1, 11:42 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1142 AM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TROPICAL STORM 10 S HATTIESBURG 31.17N 89.31W
09/01/2008 FORREST MS EMERGENCY MNGR
SPORADIC REPORTS OF A FEW TREES DOWN ALONG THE PATH OF
ROTATING SQUALL THAT MOVED ACROSS CENTRAL FORREST COUNTY.
TREE DOWN ACROSS INTERSTATE 59.
&&
GERARDLocal storm report, Sep 1, 12:42 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1242 PM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TROPICAL STORM PURVIS 31.14N 89.41W
09/01/2008 LAMAR MS EMERGENCY MNGR
SCATTERED TREES DOWN ACROSS LAMAR COUNTY ASSOCIATED WITH
BANDS OF SQUALLS MOVING ACROSS COUNTY.
1215 PM NON-TSTM WND GST COLUMBIA 31.26N 89.83W
09/01/2008 M52.00 MPH MARION MS LAW ENFORCEMENT
1233 PM TROPICAL STORM BOGUE CHITTO 31.43N 90.45W
09/01/2008 LINCOLN MS EMERGENCY MNGR
SCATTERED TREES DOWN AND POWER OUTAGES ACROSS THE
SOUTHERN PART OF LINCOLN COUNTY.
1233 PM TROPICAL STORM COLUMBIA 31.26N 89.83W
09/01/2008 MARION MS EMERGENCY MNGR
POWER OUTAGES AND TREES DOWN ACROSS MARION
COUNTY...INCLUDING TREES DOWN AND OUTAGES IN THE CITY OF
COLUMBIA.
1233 PM TROPICAL STORM ROXIE 31.51N 91.07W
09/01/2008 FRANKLIN MS EMERGENCY MNGR
TREES DOWN ACROSS WESTERN FRANKLIN COUNTY.
&&
GERARDLocal storm report, Sep 1, 1:44 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM TORNADO PURVIS 31.14N 89.41W
09/01/2008 LAMAR MS EMERGENCY MNGR
AT LEAST A BRIEF TOUCHDOWN...FUNNEL CLOUD WITH DEBRIS
REPORTED NEAR SHERIFF OFFICE. FUNNEL CLOUD ALSO SPOTTED
ABOUT 1 MILE NW.
0144 PM TROPICAL STORM BROOKLYN 31.06N 89.18W
09/01/2008 FORREST MS EMERGENCY MNGR
TREES DOWN ACROSS HWY 49 AT HWY 13. BLOCKING SOUTHBOUND
LANE.
&&
GERARDLocal storm report, Sep 1, 1:55 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM FUNNEL CLOUD 12 ENE COLUMBIA 31.32N 89.64W
09/01/2008 LAMAR MS EMERGENCY MNGR
ON LAMAR...MARION COUNTY LINE.
&&
GERARDLocal storm report, Sep 1, 2:05 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TROPICAL STORM GALLMAN 31.93N 90.39W
09/01/2008 COPIAH MS AMATEUR RADIO
TREES AND POWERLINE DOWN
&&
WILSONLocal storm report, Sep 1, 2:23 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM TROPICAL STORM NATCHEZ 31.55N 91.39W
09/01/2008 ADAMS MS EMERGENCY MNGR
NUMEROUS REPORTS OF TREES DOWN ACROSS ADAMS COUNTY.
0223 PM TROPICAL STORM BROOKHAVEN 31.58N 90.45W
09/01/2008 LINCOLN MS EMERGENCY MNGR
SUSTAINED TROPICAL STORM FORCE WINDS OF 40 TO 50 MPH.
NUMEROUS...WIDESPREAD TREES DOWN ACROSS LINCOLN COUNTY.
TREE FELL ON A FIRE ENGINE AND INJURIES HAVE BEEN
REPORTED.
&&
WILSONThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 10:59 AM CDT | Tornado Warning | JAN | Forrest, Lamar | 46 min |
| Sep 1, 11:27 AM CDT | Tornado Warning | JAN | Jasper, Jones | 47 min |
| Sep 1, 11:45 AM CDT | Tornado Warning | JAN | Forrest, Lamar | 60 min |
| Sep 1, 12:07 PM CDT | Tornado Warning | JAN | Smith | 38 min |
| Sep 1, 1:28 PM CDT | Tornado Warning | JAN | Lamar, Marion | 47 min |
| Sep 1, 1:32 PM CDT | Tornado Warning | JAN | Forrest, Lamar | 43 min |
| Sep 1, 1:59 PM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence | 25 min |
| Sep 1, 2:12 PM CDT | Tornado Warning | JAN | Jasper, Jones | 48 min |
| Sep 1, 2:47 PM CDT | Tornado Warning | JAN | Clarke | 13 min |
| Sep 1, 2:57 PM CDT | Tornado Warning | JAN | Jasper | 33 min |
| Sep 1, 3:02 PM CDT | Tornado Warning | JAN | Clarke | 43 min |
| Sep 1, 3:28 PM CDT | Tornado Warning | JAN | Jasper | 47 min |
| Sep 1, 3:28 PM CDT | Tornado Warning | JAN | Scott, Smith | 47 min |
| Sep 1, 4:02 PM CDT | Tornado Warning | JAN | Rankin | 28 min |
| Sep 1, 4:07 PM CDT | Tornado Warning | JAN | Newton, Scott | 53 min |
| Sep 1, 4:12 PM CDT | Tornado Warning | JAN | Scott | 48 min |
| Sep 1, 4:21 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 54 min |
| Sep 1, 4:28 PM CDT | Tornado Warning | JAN | Rankin | 32 min |
| Sep 1, 4:37 PM CDT | Tornado Warning | JAN | Madison | 23 min |
| Sep 1, 4:57 PM CDT | Tornado Warning | JAN | Leake, Madison, Rankin, Scott | 33 min |
| Sep 1, 5:17 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 43 min |
| Sep 1, 5:17 PM CDT | Tornado Warning | JAN | Neshoba | 28 min |
| Sep 1, 5:56 PM CDT | Tornado Warning | JAN | Newton, Scott | 49 min |
| Sep 1, 6:02 PM CDT | Lake Wind Advisory | JAN | Choctaw, Clay, Kemper, Lowndes, Neshoba, Noxubee and 3 more | 4 hr |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.